Carbamazepine induced erythroderma with systemic lymphadenopathy

Ryuhei Okuyama, Ryo Ichinohasama, Hachiro Tagami

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)

Abstract

We describe a 13-year-old girl with carbamazepine (CBZ)-induced erythroderma associated with marked generalized lymphadenopathy, a very rare form of CBZ hypersensitivity. The results of lymphocyte stimulation test (LST) and patch testing provided valuable evidence for distinguishing CBZ hypersensitivity from immunoblastic lymphadenopathy (IBL) and infectious mononucleosis (IM). An increased LST value was the only clue leading us to suspect a hypersensitivity reaction against CBZ at a peak stage of the skin eruption. In contrast, CBZ patch testing, which was negative at that time, became positive when the erythroderma regressed after discontinuation of CBZ. These findings suggest that LST can be a useful tool in diagnosing similar cases of hypersensitivity reactions to CBZ and other drugs, especially when patch test results are negative.

Original languageEnglish
Pages (from-to)489-494
Number of pages6
JournalJournal of Dermatology
Volume23
Issue number7
Publication statusPublished - 1996 Jul

Keywords

  • LST
  • carbamazepine
  • erythroderma
  • lymphadenopathy

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Carbamazepine induced erythroderma with systemic lymphadenopathy'. Together they form a unique fingerprint.

Cite this